Hail, Coconino
- When
- July 27, 3:00 PM MST
- Where
- Coconino County, Flagstaff
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.200, -111.650
One and a quarter inch diameter hail was reported seven miles southwest of Flagstaff.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 9:45 AM MST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST THU JUL 27 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO THE WEEKEND...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...ANOTHER ACTIVE THUNDERSTORM DAY APPEARS ON TAP ACROSS THE NORTHLAND TODAY. A COMPLEX SITUATION IS DEVELOPING HOWEVER...WITH VERY MOIST AND UNSTABLE SUBTROPICAL AIR IN PLACE OVER MUCH OF THE FORECAST AREA BUT WITH DRYER AIR AND A STABILIZING PRESENCE SEEN IN LOW MODEL CAPE VALUES ENTERING THE FOUR CORNERS. WATER VAPOR IMAGERY SHOWS THIS DRY PUSH. WIND SHEAR THROUGH THE BOUNDARY LAYER IS THE BEST WEVE SEEN OVER THE LAST SEVERAL DAYS...AND WOULD AID THE FORMATION OF ORGANIZED CONVECTION THROUGH THE DAY. ALL OF THIS LEADS TO A SCENARIO THAT WOULD TRIGGER ACTIVE AND VIGOROUS THUNDERSTORM DEVELOPMENT ACROSS COCONINO...NORTHERN GILA...AND YAVAPAI COUNTIES...WITH WEAKER AND MORE ISOLATED STORMS NEAR THE FOUR CORNERS. MUCH OF THE FAVORED AREAS FOR DEVELOPMENT TODAY ARE DEALING WITH SIGNIFICANT DEBRIS CLOUD FROM YESTERDAYS STORMS...AND THIS MAY DELAY TS INITIATION UNTIL LATE MORNING OR EARLY AFTERNOON. HIGH PRESSURE HAS BEEN LOCATED TO OUR WEST FOR THE PAST FEW DAYS RESULTING IN A NORTHERLY FLOW. THIS IS EXPECTED TO CHANGE BY THE WEEKEND AS THE HIGH SHIFTS TO THE EAST AND ALLOWS A SOUTHERLY FLOW TO DEVELOP ACROSS AZ. THIS SHOULD BRING IN COPIOUS AMOUNTS OF MOISTURE TO THE MAJORITY OF THE STATE FOR THE WEEKEND. BY EARLY NEXT WEEK...THE FLOW BECOMES MORE WESTERLY AND A DRYING TREND CAN BE EXPECTED FOR A FEW DAYS. MAX/MIN TEMPS THROUGH MOST OF THE PERIOD SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMS AND NON-THUNDERSTORM WINDS WILL TYPICALLY BE LIGHT. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 19Z OVER THE MOGOLLON RIM...WHITE MTNS AND KAIBAB PLATEAU WITH ISOLATED STORMS IN THE LITTLE COLORADO RIVER VALLEY. DRIER AIR MOVING INTO FAR NE ARIZONA WILL LIMIT STORM DEVELOPMENT. THE STORMS WILL MOVE SOUTHWARD INTO NRN GILA AND YAVAPAI COUNTY BY MID TO LATE AFTERNOON. SOME OF THE STORMS TODAY WILL BE STRONG...WITH WIND GUSTS OVER 40KT...HEAVY RAIN AND HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU JUL 27 2006 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SUBSTANTIAL TROPICAL MOISTURE REMAINS IN PLACE ACROSS MUCH OF THE STATE THIS MORNING. THUS...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONALLY...STRENGTHENING WINDS ALOFT WILL RESULT IN STRONGER SHEAR ACROSS THE REGION. THE COMBINATION OF STEEP LAPSE RATES...INCREASED SHEAR...AND TROPICAL MOISTURE WILL RESULT IN SOME STORMS POSSIBLY BECOMING STRONG OR SEVERE...WITH HAIL OCCASIONALLY IN EXCESS OF THREE QUARTERS OF AN INCH AND STRONG GUSTS EXCEEDING 45 MPH POSSIBLE. ALONG WITH THESE CONDITIONS...HEAVY RAIN CAN BE EXPECTED RESULTING IN LOCALLY EXCESSIVE RUNOFF. THE BULK OF THE ACTIVITY IS ANTICIPATED ACROSS SOUTHERN COCONINO...YAVAPAI...AND NORTHERN GILA COUNTIES...INCLUDING THE MOGOLLON RIM AND WHITE MOUNTAINS AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 81 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 hail. Local standard time, as filed.
One and a quarter inch diameter hail was reported seven miles southwest of Flagstaff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527242.